MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Model Number BMX9690BER125-A
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned benchmark max confirmed that the hva would not stay completely fastened to the hub of the benchmark.A demonstration hva was attempted to be attached to the hub of the benchmark max and the same issue occurred.The threads on the hub were undamaged; therefore, the root cause of the hva not staying completely fastened to the hub could not be determined.Further evaluation revealed a kink.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the left m2 segment of the middle cerebral artery (mca) using a benchmark bmx96 access system (benchmark max).During the procedure, the hemostasis valve adapter (hva) would not stay on the proximal threaded end of the benchmark max.Therefore, the hva was removed.The procedure was completed using a new device.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11304343
Report Number3005168196-2021-00243
Device Sequence Number17392594
Product Code DQY
UDI-Device Identifier00815948022645
UDI-Public00815948022645
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Model NumberBMX9690BER125-A
Device Catalogue NumberBMX9690BER125
Device Lot NumberF101878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2021
Initial Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005